Thunderstorm Wind, Aroostook
- When
- July 4, 2:53 PM EST
- Where
- Aroostook County, Mapleton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 46.683, -68.167
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 4, 2:51 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 351 PM EDT TUE JUL 4 2006 .SYNOPSIS...LOW PRESSURE MOVING ACROSS SOUTHERN QUEBEC WILL TRACK INTO THE SAINT LAWRENCE VALLEY TONIGHT AND THEN LIFT NORTHEAST TOWARD LABRADOR ON WEDNESDAY. THE LOW WILL REMAIN IN EASTERN CANADA THROUGH THURSDAY. HIGH PRESSURE BUILDING INTO THE EAST WILL BRING WARMER AND DRIER WEATHER FRIDAY INTO THE WEEKEND. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... LOW PRESSURE OVER QUEBEC SUPPORTED BY A STRONG JET WILL PULL A SHORTWAVE THROUGH THE AREA THIS EVENING. DIVERGENCE...SHEAR AND WARM HUMID AIR WILL SUPPORT THUNDERSTORMS THIS EVENING WHICH MAY BE SEVERE WITH STRONG GUSTY WINDS AND HAIL. CURRENTLY LOOKING AT SCATTERED STORMS EARLY THIS EVENING WITH POSSIBILITY OF MORE CONCENTATED LINE OF STRONGER STORMS AROUND MID EVENING AS UPPER LEVEL SHORTWAVE MOVES THROUGH. STORMS WILL MOVE AWAY TO THE EAST LATE EVENING AS DRY AIR PUSH COMES IN FROM THE WEST. SLIGHTLY COOLER AIR WILL FOLLOW THE SYSTEM WEDNESDAY INTO THURSDAY. WEAK INSTABILITY OVER THE FAR NORTH MAY GENERATE AN ISOLATED THUNDERSHOWER IN NORTHWESTERN AREAS WEDNESDAY...OTHERWISE GENERALLY DRY WEATHER IS EXPECTED WEDNESDAY INTO THURSDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... HIGH PRESSURE BUILDING INTO THE EAST LATE IN THE WEEK WILL BRING GENERALLY WARM AND DRY CONDITIONS FRIDAY THROUGH THE WEEKEND. AN APPROACHING COLD FRONT SUNDAY NIGHT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHWESTERN AREAS SUNDAY NIGHT...AND THEN ACROSS THE REST OF THE REGION MONDAY AS THE FRONT MOVES THROUGH. DRY AIR WILL FOLLOW FOR TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. && .AVIATION...LOOK FOR IFR CONDITIONS TONIGHT IN THUNDERSTORMS EARLY...THEN LOW STRATUS AND FOG LATE. THUNDERSTORMS MAY BE SEVERE THROUGH MID EVENING. FOG MAY LOWER CONDITIONS TO LIFR LATE TONIGHT. CONDITIONS SHOULD IMPROVE TO VFR ACROSS THE REGION BY LATE MORNING WEDNESDAY. && .MARINE...WINDS EXPECTED TO BE BELOW SCA TONIGHT INTO THURSDAY. HOWEVER...SEAS PROGGED TO RISE TO 6 TO 7 FT. BELEIVE WAVE WATCH IS TOO HIGH WITH SEAS...BUT STILL GOING TO ISSUE SCA FOR SEAS UP TO 5 FT WED INTO WED NIGHT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL ZONES UNTIL 9 PM TONIGHT. MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 FROM 6 AM WEDNESDAY TO 6 AM THURSDAY. && SHORT TERM/MARINE...BLOOMER LONG TERM/MARINE...NORCROSS AVIATION...WEITLICH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 439 AM EDT TUE JUL 4 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-050845- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 439 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PUT THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO THIS EVENING. THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING AND REDEVELOP THIS AFTERNOON AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. SOME OF THE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER...HEAVY RAINFALL COULD LEAD TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING AS A COLD FRONT SLIDES ACROSS THE REGION. AT THIS TIME...THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HAM RADIO ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EVENING HOURS. HEWITT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1009 AM EDT TUE JUL 4 2006 MEZ011-015>017-031-032-041515- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1009 AM EDT TUE JUL 4 2006 ...THUNDERSTORMS TO AFFECT INTERIOR DOWNEAST MAINE THIS MORNING... A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO TRACK THROUGH PENOBSCOT COUNTY AND ACROSS NORTHERN HANCOCK AND WASHINGTON COUNTIES THROUGH 11 AM THIS MORNING. THUNDERSTORMS MAY CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND HEAVY RAIN. BLOOMER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1224 PM EDT TUE JUL 4 2006
MEZ011-015>017-032-041715-
PENOBSCOT...HANCOCK AND WASHINGTON COUNTIES...
1224 PM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...HANCOCK AND
WASHINGTON COUNTIES...
AT 1220 PM EDT...DOPPLER WEATHER RADAR INDICATED AN AREA OF SHOWERS
AND THUNDERSTORMS EXTENDING FROM 11 MILES NORTHEAST OF OLD TOWN TO
NORTHERN WASHINGTON COUNTY. THE SHOWERS AND THUNDERSTORMS WERE MOVING
EAST AT 25 MPH. HEAVY DOWNPOURS COULD ACCOMPANY ANY THUNDERSTORMS
RESULTING IN PONDING OF WATER ON ROADS AND REDUCED VISIBILITIES.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 115 PM EDT INCLUDE...
SPRINGFIELD...
GREAT POND...
GRAND LAKE STREAM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4502 6902 4480 6861 4504 6714 4560 6795
NORCROSSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
130 PM EDT TUE JUL 4 2006
MEZ001>005-041830-
AROOSTOOK...SOMERSET...PISCATAQUIS AND PENOBSCOT COUNTIES...
130 PM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET...
PISCATAQUIS AND PENOBSCOT COUNTIES...
AT 125 PM EDT...DOPPLER WEATHER RADAR INDICATED AN AREA OF
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS 14 MILES WEST OF
RUSSEL CROSSING. THE STORMS WERE MOVING EAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 230 PM EDT INCLUDE...
DICKEY... ALLAGASH...
MOOSEHORN CROSSING... SULLY...
RUSSEL CROSSING... DEBOULLIE MOUNTAIN...
ASHLAND... PORTAGE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4620 7023 4594 6892 4729 6785 4750 6921
NORCROSSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
303 PM EDT TUE JUL 4 2006
MEZ001-002-042000-
AROOSTOOK COUNTY...
303 PM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 258 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER FORT KENT. THE STORM WAS MOVING EAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
FORT KENT... FRENCHVILLE... MADAWASKA...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH UP TO 1.5 INCHES PER HOUR POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4729 6877 4707 6868 4709 6783 4742 6804
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
341 PM EDT TUE JUL 4 2006
MEZ004-005-010-042045-
PISCATAQUIS AND PENOBSCOT COUNTIES...
341 PM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 337 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM MOUNT KATAHDIN TO 12
MILES SOUTHWEST OF KOKADJO. THE LINE WAS MOVING EAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 445 PM EDT INCLUDE...
MOUNT KATAHDIN... KOKADJO...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4594 6886 4549 6982 4548 6910 4591 6846
NOUHANThe Caribou radar (KCBW), 77 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527410.